Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 72, NWS Fort Worth, TX

June 18, 2000Henderson County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2000, 11:04 AM CDT for Henderson County, Navarro County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 18, 2000, 11:04 AM CDT (16:04 UTC)
Expired
Jun 18, 2000, 3:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 181605
FFWFWD
TXC213-349-182000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 AM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS
  HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 300 PM CDT

* AT 1104 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER TRINIDAD...AND BETWEEN EUREKA AND ATHENS...MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE CROSSROADS...MALAKOFF...KERENS...
  GUN BARREL CITY...CORSICANA...AND ATHENS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3208 9685 3182 9661 3203 9612 3211 9547
          3233 9553 3234 9640

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:45 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 18, 10:45 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 AM CDT SUN JUN 18 2000

SURFACE FRONT ALONG A LINE FROM NORTH OF TYLER TO LAMPASAS.
DIVERGENT RAIN PATTERN EVIDENT WITH PRECIPITATION MOVING NORTHWEST
NEAR LAMPASAS...AND MOVING NORTHEAST WACO TO ATHENS. MORNING RUC
INDICATES BAROCLINIC ZONE ON NORTH SIDE OF THE FRONT WILL WEAKEN WITH
TIME....THUS RAIN CHANCES BEST DURING THE EVENING AND DECREASING
AFTER MIDNIGHT.  WE EXPECT THE FRONT TO LIFT NORTHWARD TO NEAR I-
20/I-30 BY SUNSET. WILL ADJUST MAX TEMPS DOWNWARD NORTHERN AREAS DUE
TO LESS INSOLATION AND SLIGHT CAA.

WE/VE DECIDED TO UPPER POPS A LITTLE ACROSS THE BOARD FOR TONIGHT...
ESPECIALLY FOR THE EVENING HOURS.

CURRENT FLASH FLOOD WATCH ACCEPTABLE AND WILL LEAVE AS IS FOR NOW.
UPDATED PACKAGE SHORTLY. 75

.FTW...FLASH FLOOD WATCH THIS AFTERNOON SOUTH OF AN EASTLAND...
GRANBURY...FORT WORTH...ROCKWALL...EMORY LINE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:11 AM CDTFlash Flood WarningFWDHill3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.